MAUDE Adverse Event Report: BAUSCH + LOMB 2.4 MM PHACO ACCESSORY PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 2.4 MM PHACO ACCESSORY PACK; UNIT, PHACOFRAGMENTATION
Model Number BL3124S
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and sterilization could not be performed at this time since the lot number is unknown.The product was returned and evaluated.One small plastic specimen cup was returned in a plastic biohazard bag.The original packaging was not returned.The part number and lot number could not be verified or determined.The specimen cup contained a mist-yellow irrigation sleeve, a wedge-shaped swab, and a small round particle.Visual inspection found the irrigation sleeve dirty with particulates and dried solutions visible all over it.The small round mist-yellow, colored particle was stuck to the inside wall of the plastic specimen cup.Microscopic examination was performed and found the irrigation sleeve is not torn.The round, disc-like particle appears to be the same color as the irrigation sleeve and is similar in shape and size to the irrigation port holes on the sides of the tip of the irrigation sleeve.The particle has the appearance of the hole punch remnant.This investigation is ongoing.
 
Event or Problem Description
A user facility reported that during two separate cataract surgeries, performed on the same day, the surgeon found a cut from one of the ports from the yellow sleeve in the eye.The surgeon extracted particles immediately when noticed.There were no complications or delays in the surgeries.Only one particle was returned for evaluation.
 
Additional Manufacturer Narrative
The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
Correction h10: complaint description is consistent with the presence of an irrigation hole punch from the yellow irrigation sleeve associated with this device.Supplier investigation request was issued to the supplier.The supplier has taken actions to resolve the issue.The sir is currently being monitored for effectiveness, with closure expected within q2 2025.

Brand Name
2.4 MM PHACO ACCESSORY PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
amy frutiger
3365 tree court industrial blvd.
st. louis, MO 63122
6362263089
MDR Report Key22020314
Report Number0001920664-2025-00067
Device Sequence Number9483976
Product Code HQC
UDI-Device Identifier20757770059618
UDI-Public(01)20757770059618
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBL3124S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer05/28/2025
06/30/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date06/24/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown